Alert archive / Nebraska / Frost Advisories in 2007

Frost Advisory 1, NWS North Platte, NE

September 13, 2007Cherry County, Sheridan County, Nebraska

NWS North Platte, NE issued this frost advisory at Sep 13, 2007, 2:29 PM MDT for Cherry County, Sheridan County, Nebraska. It took effect at Sep 14, 2007, 2:00 AM MDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 13, 2007, 2:29 PM MDT (20:29 UTC)
In effect from
Sep 14, 2007, 2:00 AM MDT
Expired
Sep 14, 2007, 8:00 AM MDT
In force
6 hr
Issued by
NWS North Platte, NE

Counties Cherry County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 100 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
100 J/kg
Mixed-layer CIN
-628 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-89 m²/s²
0-3 km storm-relative helicity
-153 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 132029
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT THU SEP 13 2007

...WIDESPREAD FROST TONIGHT...

.CLEAR SKIES AND LIGHT WIND SPEEDS TONIGHT WILL ALLOW TEMPERATURES
TO DROP INTO THE LOWER 30S ACROSS SHERIDAN AND CHERRY
COUNTY...CREATING WIDESPREAD FROST.

NEZ004-005-094-140430-
/O.NEW.KLBF.FR.Y.0001.070914T0800Z-070914T1400Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
329 PM CDT THU SEP 13 2007 /229 PM MDT THU SEP 13 2007/

...FROST ADVISORY IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM CDT
/8 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO 9 AM
CDT /8 AM MDT/ FRIDAY. 

COLD CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE REGION
TONIGHT. WITH CLEAR SKIES EXPECTED...WIDESPREAD FROST IS LIKELY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. USE CAUTION WHEN
TRAVELING...ROADS AND BRIDGES MAY BECOME SLIPPERY.

$$

KAR
2 follow-up statements
000 
WWUS73 KLBF 140404
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1104 PM CDT THU SEP 13 2007

...WIDESPREAD FROST TONIGHT...

.CLEAR SKIES AND LIGHT WIND SPEEDS TONIGHT WILL ALLOW
TEMPERATURES TO DROP INTO THE LOWER 30S ACROSS SHERIDAN AND
CHERRY COUNTY...CREATING WIDESPREAD FROST.

NEZ004-005-094-141400-
/O.CON.KLBF.FR.Y.0001.070914T0800Z-070914T1400Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
1104 PM CDT THU SEP 13 2007 /1004 PM MDT THU SEP 13 2007/

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM CDT /2 AM MDT/ TO
9 AM CDT /8 AM MDT/ FRIDAY...

COLD CANADIAN HIGH PRESSURE WILL SETTLE ACROSS THE REGION
TONIGHT. WITH CLEAR SKIES EXPECTED...WIDESPREAD FROST IS LIKELY.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. USE CAUTION WHEN
TRAVELING...ROADS AND BRIDGES MAY BECOME SLIPPERY.

$$

CLB
000 
WWUS73 KLBF 141348
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 AM CDT FRI SEP 14 2007

...FROST ADVISORY TO EXPIRE...

NEZ004-005-094-141500-
/O.EXP.KLBF.FR.Y.0001.000000T0000Z-070914T1400Z/
SHERIDAN-EASTERN CHERRY-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...VALENTINE...CODY...
MERRIMAN...KILGORE
848 AM CDT FRI SEP 14 2007 /748 AM MDT FRI SEP 14 2007/

...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS
MORNING. 

TEMPERATURES WILL RISE THROUGH THE REMAINDER OF THE MORNING HOURS.
THE FROST ADVISORY WILL THEREFORE BE ALLOWED TO EXPIRE.

$$

JMC

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Sep 13, 2:18 AM MDT, 12 hours 11 minutes earlier.

Area forecast discussion, Sep 13, 2:18 AM MDT, 12 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
318 AM CDT THU SEP 13 2007

.DISCUSSION...
COLD FRONT SHOWING UP WELL ON 88D MOSAIC THIS MORING MOVING ACROSS
NW CWA ATTM...BUT REAL COLD PUSH IS STILL BACK OVER MT PLAINS.
SYSTEM RESPONISIBLE FOR PUSHING FRONT SOUTHWARD IS MOVING THROUGH
S.MANITOBA ATTM AND HAS A TAP INTO COLD ARCTIC AIR WELL INTO THE
HIGH LATS. TEMPS IN THE UPPER 20S/LOWER 30S OVER ALTA WILL BE MOVING
TOWARD CWA AND SHOULD KEEP BELOW NORMAL TEMPS IN PLACE TONIGHT INTO
FRIDAY WITH COOL AIR TO CONTINUE TO CIRCULATE INTO EASTERN ZONES
POSSIBLY INTO SATURDAY. H2O ALSO SHOWING SYSTEM SPINNING OFF NORCAL
COAST WHICH AS IT SLOWLY PROGRESSES TOWARD COAST THROUGH
FRIDAY...WILL PUSH S/W INTO ROCKIES AND HIGH PLAINS. THIS WILL SET
UP DECENT ISENTROPIC UPGLIDE/WAA PATTERN FRIDAY NIGHT INTO SATURDAY
WITH SFC HIGH MOVING EAST INTO MIDWEST. ENERGY EJECTING OUT OF THE
WEST COAST SYSTEM WILL TOP RIDGE AND GIVE EXTRA LIFT FOR POSSIBLE
PRECIPITATION EVENT. NAM/SREF STILL WANT TO HINT AT ISOLATED
PRECIPITATION ACROSS FAR SW ZONES TONIGHT AS WEAK ENERGY MOVES OVER
ROCKIES TONIGHT AND HITS HIGH PRESSURE DOME BUILDING INTO AREA WITH
FIRST INITIAL ISENTROPIC EVENT. HAVE KEPT THE SMALL POPS AS LIFT
SHOULD GENERATE INCREASING MID CLOUD DECK THROUGH THE EARLY MORNING
HOURS. BUFKIT PROFILES INITIALLY INDICATE LOW LEVELS WILL REMAIN TOO
DRY TO GET ANYTHING TO SFC BUT EXTENDED LIFT IS SHOWN TO SATURATE
DOWNWARD BY SUNRISE AND MAY SEE A FEW LIGHT SHOWERS THROUGH MID
MORNING. THESE CLOUDS SHOULD KEEP TEMPS UP SOMEWHAT AND LIMIT FROST
POTENTIAL. ACROSS NW ZONES HOWEVER WINDS LOOK LIGHT ENOUGH AND SKY
CLEAR ENOUGH THAT FROST ADV MAY BE NEEDED ACROSS THIS AREA AND DAY
SHIFT CAN EVALUATE THREAT. CAA THROUGH THE DAY...ESPECIALLY IN NE
ZONES WILL DROP TEMPS INTO LOWER/MID 60S NORTH AND EXPECT TEMPS WILL
STRUGGLE TO GET TO 70 IN THE SOUTH. FRIDAY THE BACK EDGE OF UPPER
ENERGY LOOKS TO REINFORCE THE COLD AIR AND TEMPS WILL GENERALLY BE
IN THE LOWER 60S AND COOLER IN FAR NE. AS MENTIONED ABOVE AS THIS
SYSTEM PULLS INTO GREAT LAKES REGION...S/W RIDGE WILL BE ALLOWED TO
MOVE INTO ROCKIES AND LIFT INCREASES IN THE 305/310K SFCS AND EXPECT
MID CLOUDS TO AGAIN INCREASE OVERNIGHT...WITH FAIRLY STRONG JET
ALOFT AND LLVLS KEEPING THINGS MIXED UP ENOUGH TO PUSH LOWS BACK UP
INTO THE LOW/MID 40S. ALUETIAN ENERGY LOOKS TO DROP INTO WESTERN
STATES BY LATE WEEKEND WHICH WILL COMBINE WITH CUT OF LOW AND DEEPEN
WESTERN TROF. THIS WILL PUSH WARM AIR INTO PLAINS FOR SUNDAY INTO
MONDAY AND HAVE INCREASED TEMPS...BUT WELL BELOW GUIDANCE ATTM.

&&

.AVIATION...
THROUGH 18Z LOCALLY AREAS OF MVFR WILL TRANSLATE SOUTHWARD BEHIND A
COLD FRONT. FLIGHT CONDITIONS WILL IMPROVE NORTH TO SOUTH BEHIND THE
FRONT WITH VFR ALL AREAS AFTER 18Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13/CDC
Hazardous weather outlook, Sep 13, 2:25 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
325 PM CDT THU SEP 13 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-142030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
325 PM CDT THU SEP 13 2007 /225 PM MDT THU SEP 13 2007/

...FROST ADVISORY IN EFFECT FOR PORTIONS OF NORTHWEST NEBRASKA...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

FROST IS EXPECTED ACROSS PORTIONS OF WESTERN AND NORTH CENTRAL
NEBRASKA TONIGHT. A FROST ADVISORY IS IN EFFECT TONIGHT FOR
NORTHWEST NEBRASKA WITH WIDESPREAD LOW TEMPERATURES IN THE LOWER
TO MID 30S. ELSEWHERE ALONG AND NORTH OF HIGHWAY 92...AND ALONG
AND WEST OF HIGHWAY 183 CAN EXPECT PATCHY AREAS OF FROST WITH
LOWS FALLING INTO THE MID AND UPPER 30S.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION MONDAY AND
TUESDAY WITH ISOLATED THUNDERSTORMS POSSIBLE. NO SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

Nearby

Frost Advisories in Nebraska, 2007Every frost advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.